While tramadol is technically not an opiate and not a controlled substance, it does have similar effects on some people as a mild opiate. Tramadol overdose varies from person to person, but anyone taking more than the prescribed dosage should be closely monitored for tramadol overdose symptoms. Consult with your physician and/or pharmacist if you want to increase pain relief and don’t want to just take an increased dosage. There are options that are much safer and more effective, which could entail combining tramadol with acetaminophen or ibuprofen, or even cold therapy. If your pain is really severe, there may be an option to increase the strength of the medication by changing to Percocet or Oxycontin, but the side effects and addictiveness of these opiates are much more severe. Working through the individual interactions and possibilities with your physician will ensure that you are taking the best medication, and avoiding overdose by self medicating.
When taking any medication it is important to stick to a regular schedule and take your dose at the same time each day. If you happen to miss a dose of tramadol, you can take it as soon as you remember, or wait until the next dose and skip the missed dose. If you have taken too many tablets and fear a tramadol overdose, it is very important to seek emergency medical attention as it can be fatal. There are a number of tramadol overdose symptoms that you should be aware of, such as: extreme fatigue, reduced ability to breath, unaccountable muscle weakness, slower heart rate, cool clammy skin, loss of consciousness, and/or seizure. Again, acting right away if you suspect tramadol overdose can save you or your family’s life.
There are a number of things that you should avoid when you are taking any medication, which will also reduce the probability of experiencing tramadol overdose symptoms. The two key things to avoid include: alcohol and drugs. Both of these substances in combination with tramadol can increase the likelihood of negative side effects. Talk with your pharmacist if you are taking any other prescription medications, over the counter medications, or even natural health supplements, as any of these could lead to an interaction. Only your medical health professionals can make the determination if the benefits outweigh the risks, but making sure that you use as directed will ensure that the probability of accidental tramadol overdose is minimized.